Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 319, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2012, 4:56 PM CDT for Itawamba County, Prentiss County, Tishomingo County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 4:56 PM CDT (21:56 UTC)
- Expired
- Jul 18, 2012, 5:26 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 67 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2508 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700
WUUS54 KMEG 182156
SVRMEG
MSC057-117-141-182245-
/O.NEW.KMEG.SV.W.0319.120718T2156Z-120718T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF
SANDY SPRINGS...OR 10 MILES SOUTHWEST OF TISHOMINGO STATE PARK...
AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHEASTERN ITAWAMBA...SOUTHEASTERN PRENTISS AND SOUTHERN
TISHOMINGO COUNTIES.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3456 8814 3451 8814 3451 8815 3438 8816
3435 8817 3426 8837 3457 8849 3464 8829
3458 8813
TIME...MOT...LOC 2156Z 336DEG 14KT 3452 8834
$$1 follow-up statement
614
WWUS54 KMEG 182226
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT WED JUL 18 2012
MSC057-117-141-182236-
/O.CAN.KMEG.SV.W.0319.000000T0000Z-120718T2245Z/
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
526 PM CDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ITAWAMBA...
SOUTHEASTERN PRENTISS AND SOUTHERN TISHOMINGO COUNTIES IS
CANCELLED...
AT 526 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3456 8814 3451 8814 3451 8815 3438 8816
3435 8817 3426 8837 3457 8849 3464 8829
3458 8813
TIME...MOT...LOC 2226Z 336DEG 14KT 3441 8828
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:02 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 18, 4:02 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT WED JUL 18 2012
.DISCUSSION...
UPPER LEVEL HIGH PRESSURE STRETCHES ACROSS THE SOUTHERN PLAINS
INTO THE MID SOUTH THIS AFTERNOON. MEANWHILE A WEAKNESS IN THE
UPPER RIDGE IS CENTERED OVER GEORGIA. TEMPS HAVE WARMED INTO AT
LEAST THE MID 90S AREA WIDE TO AROUND 100 DEGREES IN NORTHEAST
ARKANSAS. DEWPOINTS REMAIN IN THE LOWER TO MID 70S PRODUCING HEAT
INDEX VALUES OF 105 TO 110 DEGREES. HEAT ADVISORY CONTINUES FOR
THE ENTIRE AREA. SURFACE HEATING HAS PRODUCED SBCAPES ABOVE 5000
J/KG AND SCATTERED STORMS HAVE DEVELOPED ACROSS NORTHEAST
MISSISSIPPI WITH LITTLE ACTIVITY ACROSS THE DELTA SO FAR.
TONIGHT...AFTER A FEW STRONG STORMS ACROSS THE EASTERN HALF OF THE
MIDSOUTH CONVECTIVE ACTIVITY WILL DIE OFF WITH LOSS OF HEATING
LEAVING MOSTLY CLEAR TO PARTLY CLOUDY SKIES. TEMPS WILL BE
WARM...SIMILAR TO LAST NIGHT...MID AND UPPER 70S.
THURSDAY...UPPER RIDGE CENTERED OVER THE WESTERN PART OF THE
SOUTHERN PLAINS WILL STILL BE IN CONTROL. LIKE TODAY EXPECT MORE
SHOWERS AND THUNDERSTORMS ACROSS EASTERN SECTIONS WHERE UPPER
LEVEL HEIGHTS AND CONVECTIVE TEMPS ARE LOWER. NAM AND TO A LESSER
EXTENT THE GFS...SHOW A THERMAL RIDGE DEVELOPING ACROSS NW PARTS
OF THE MIDSOUTH IN ADVANCE OF THE COLD FRONT MOVING SOUTH THROUGH
THE MID MISSISSIPPI VALLEY. 925 MB TEMPS OF +30C SHOULD PRODUCE
100 DEGREE TEMPS ACROSS NORTHEAST ARKANSAS. MORE CONVECTION OVER
EASTERN SECTIONS SHOULD KEEP TEMPS DOWN ACROSS NORTHEAST
MISSISSIPPI AND ALONG THE TN RIVER VALLEY. DEWPOINTS WILL STILL BE
QUITE HIGH WITH LITTLE MIXING EXPECTED. WENT AHEAD AND EXTENDED
THE HEAT ADVISORY WEST OF A JACKSON TENNESSEE TO CLARKSDALE
MISSISSIPPI LINE THROUGH 7 PM THURSDAY.
THURSDAY NIGHT AND FRIDAY...A WEAK COLD FRONT WILL PUSH SOUTH
TOWARD THE MID SOUTH THURSDAY NIGHT SO SHOWERS AND THUNDERSTORMS
MAY CONTINUE THROUGH THE NIGHT. THE FRONT WILL PUSH INTO THE AREA
ON FRIDAY. AHEAD OF THE FRONT THE NAM CONTINUES TO SHOW THAT 925MB
THERMAL RIDGE. CONSIDERING THE TIMING OF THE FRONT THINK THAT MUCH
OF THE CONVECTION WILL DEVELOP AS THE AIRMASS HEATS UP. AS A
RESULT THE AREA SHOULD UNDERGO A GOOD DEAL OF HEATING THROUGH AT
LEAST EARLY AFTERNOON. BUMPED UP TEMPS 3-5 DEGREES FROM THE PREVIOUS
FORECAST WHICH IS CLOSER TO MODEL GUIDANCE. GENERALLY WENT WITH
HIGHER POPS ACROSS EASTERN SECTIONS WHERE HEIGHTS ARE LOWER AND THE
MOISTURE IS A LITTLE BETTER.
FRIDAY NIGHT THROUGH SATURDAY...BACKDOOR FRONT CONTINUES TO PUSH
THROUGH AND POPS WILL TAIL OFF FROM NORTH TO SOUTH. DO NOT EXPECT
MUCH OF A COOL DOWN BEHIND THE FRONT...MAYBE A COUPLE OF DEGREES.
A LITTLE BIT DRIER AIR WILL WORK INTO NORTHERN AREAS AS WELL.
SUNDAY THROUGH WEDNESDAY...UPPER LEVEL HIGH PRESSURE WILL PREVAIL
AND EVEN BUILD SLIGHTLY THROUGH THE PERIOD. EXPECT ISOLATED
AFTN/EVENING THUNDERSTORMS WITH HIGHS IN THE MID 90S.
SJM
&&
.AVIATION...
18Z TAF SET
TSRA DEVELOPMENT HAS BEEN SLOW TODAY...BUT CUMULUS IS BECOMING MORE
AGITATED OVER NORTHEAST MISSISSIPPI WITH A FEW CELLS NOW DEVELOPING.
INTRODUCED VCTS TO KTUP DUE TO ONGOING ACTIVITY...BUT PUSHED BACK
THE MENTION OF VCSH AT KMEM AND KMKL DUE TO LITTLE CUMULUS
DEVELOPMENT ATTM. ACTIVITY MAY DEVELOP FURTHER WEST WITH TIME...BUT
COVERAGE AND CONFIDENCE IS NOT HIGH ENOUGH TO INTRODUCE TS AT THOSE
TERMINALS. MOST DIURNALLY DRIVEN STUFF TODAY WILL DIMINISH BY 01Z.
KJBR SHOULD BE DRY THROUGH THE PERIOD.
WINDS WILL BE WESTERLY TODAY...BACKING MORE SOUTHERLY AND WEAKENING
TONIGHT BEFORE STRENGTHENING AND VEERING AGAIN LATE THURSDAY MORNING.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 97 79 95 / 10 40 20 40
MKL 74 95 75 93 / 20 40 30 50
JBR 78 100 78 97 / 10 30 20 30
TUP 75 93 75 92 / 20 60 30 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR COAHOMA-DESOTO-QUITMAN-
TATE-TUNICA.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-
UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CROCKETT-DYER-FAYETTE-
GIBSON-HAYWOOD-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
WEAKLEY.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MCNAIRY.
&&Hazardous weather outlook, Jul 18, 4:15 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT WED JUL 18 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 415 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY CONTINUES FOR ALL OF THE MIDSOUTH THROUGH 7 PM CDT. A FEW STRONG STORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE OVER WEST TENNESSEE AND NORTH MISSISSIPPI THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND WEST OF A JACKSON TENNESSEE TO CLARKSDALE MISSISSIPPI LINE THROUGH 7 PM CDT THURSDAY. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR ON FRIDAY AHEAD OF A COLD FRONT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. SJM
In the hours before
Special weather statement, Jul 18, 4:37 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 437 PM CDT WED JUL 18 2012 TNZ092-182200- HARDIN TN- 437 PM CDT WED JUL 18 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 500 PM CDT FOR... SOUTHEASTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF WALNUT GROVE AT 437 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN HARDIN COUNTY...INCLUDING LOCATIONS NEAR PICKWICK LANDING STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3500 8827 3520 8818 3520 8798 3501 8798 TIME...MOT...LOC 2137Z 001DEG 9KT 3508 8808
Special weather statement, Jul 18, 4:51 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT WED JUL 18 2012
MSZ006-009-017-182215-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
451 PM CDT WED JUL 18 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
NORTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF BURTON AT 450 PM CDT...
MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3462 8813 3457 8813 3451 8815 3446 8815
3435 8835 3458 8847 3470 8828 3469 8812
3463 8812
TIME...MOT...LOC 2150Z 325DEG 14KT 3457 8831The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:27 AM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 3 days |
| Jul 18, 4:51 PM CDT | Special Weather Statement | MEG | Prentiss | 24 min |
| Jul 18, 5:07 PM CDT | Special Weather Statement | MEG | Benton | 53 min |
| Jul 18, 5:53 PM CDT | Special Weather Statement | MEG | Union | 52 min |
| Jul 18, 6:36 PM CDT | Special Weather Statement | MEG | Lafayette | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.